These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.
Question: Working in an occupational health environment, I often get inquiries from employees regarding their health conditions and medications. One male employee with a long history of hypertension recently had medication change from adalat to Lotrel 5/10. He is questioning the effect this medication could have on his sexual function. He apparently has had problems with other antihypertensives causing sexual dysfunction. Also, he has a script for prn Viagra use, and he is concerned there may be drug interaction with his new medication. His physician indicated there would not be a problem, but he wanted to verify. Thanks for this service.
Answer: There will be no problem with the viagra unless he has underlying coronary artery disease or is taking nitroglycerin. Any of the blood pressure meds can cause trouble with erections, this one is not "notorious" but, he will need to start it and see, this is often a trial and error process to find one that works without sexual dysfunction.
Question: When I was using "Univasc" 15mg, I was advised to take this
medication 1/2 hour before breakfast daily.
Now my doctor has changed me to Lotrel, 20mg daily. Should
I also take this new medication 1/2 hour before breafast?
Answer: Usually not a big issue when you take it.
Question: I am a 46 year old female taking lotrel for high blood pressure. I am experiencing blurred vision, nausea, dizziness. I can't walk straight, drive, etc. Could this be an effect of the Lotrel? My doctor has ruled out ear infections, done cat scans, and blood work but can't come up with any problems.
Answer: I'd try a Lotrel holiday and find out.
Can Lotrel Cause Blurred Vision [posted 11/3/98]
Question: I am a 78 year old male in good health. I was told recently by my doctor that I have "life threatening" high blood pressure (160/90). I was given Lotrel and have suddenly developed extremely blurry vision. I cannot drive and cannot see to read or even walk very far. Is this a side effect of Lotrel? Please respond as soon as possible. Thanks !
Answer: Yeah, switch to another medication. Also, start checking your blood pressure at home to determine if it is too low with your meds. Don't count on all your readings in the mds office, 60% have elevated bp in the mds office;but,ok lower at home.
Question: My doctor recently prescribed me Lotrel for my hypertension. Can you tell me how or where I can find information on possible side effects?
Answer: Lotrel is a combination of amlodipine and benazepril hydrochloride. These are calcium
channel blockers and ACE inhibitors respectfully. Calcium channel blockers generally cause
constipation, swollen feet, slow pulses, etc. ACE inhibitors can cause a dry cough, rash, etc.
Cough and edema are the things which cause most patients to discontinue this drug.
Back to Drug InfoNet Home Page.Back to Medication/Pharmaceutical main page.